Alert archive / Florida / Gale Warnings in 2010
Gale Warning 3, NWS Melbourne, FL
NWS Melbourne, FL issued this gale warning at Feb 24, 2010, 2:58 PM EST. It took effect at Feb 24, 2010, 10:00 PM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2010, 2:58 PM EST (19:58 UTC)
- In effect from
- Feb 24, 2010, 10:00 PM EST
- Expired
- Feb 25, 2010, 1:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
022 WHUS72 KMLB 241958 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 258 PM EST WED FEB 24 2010 AMZ570-572-251000- /O.EXT.KMLB.SC.Y.0111.100225T0000Z-100225T0300Z/ /O.UPG.KMLB.GL.A.0002.100225T0600Z-100225T1600Z/ /O.NEW.KMLB.GL.W.0003.100225T0300Z-100225T1800Z/ /O.EXT.KMLB.SC.Y.0112.100225T1800Z-100226T0900Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- 258 PM EST WED FEB 24 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM TO 10 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST THURSDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THURSDAY TO 4 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST THURSDAY. STRONG COLD AIR ADVECTION BEHIND A STRENGTHENING LOW PRESSURE CENTER TONIGHT WILL LEAD TO FREQUENT GUSTS TO AROUND GALE FORCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE GALE WARNING IS FOR FREQUENT GUSTS TO AROUND 35 KNTOS EXPECTED TO OCCUR TONIGHT AND THURSDAY MORNING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ550-552-555-251000- /O.CON.KMLB.SC.Y.0111.100225T0000Z-100225T2100Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- 258 PM EST WED FEB 24 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST THURSDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST THURSDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ575-251000- /O.CON.KMLB.SC.Y.0111.100225T0000Z-100226T0900Z/ WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 258 PM EST WED FEB 24 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
080 WHUS72 KMLB 250328 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1028 PM EST WED FEB 24 2010 AMZ570-572-251800- /O.EXP.KMLB.SC.Y.0111.000000T0000Z-100225T0300Z/ /O.CON.KMLB.GL.W.0003.000000T0000Z-100225T1800Z/ /O.CON.KMLB.SC.Y.0112.100225T1800Z-100226T0900Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- 1028 PM EST WED FEB 24 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THURSDAY TO 4 AM EST FRIDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... A GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY. A SMALL CRAFT ADVISORY WILL BE IN EFFECT FROM 1 PM THURSDAY TO 4 AM EST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE GALE WARNING IS FOR FREQUENT GUSTS TO AROUND 35 KNTOS EXPECTED TO OCCUR TONIGHT AND THURSDAY MORNING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT WINDS BETWEEN 34 AND 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ550-552-555-251800- /O.CON.KMLB.SC.Y.0111.000000T0000Z-100225T2100Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- 1028 PM EST WED FEB 24 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ575-251800- /O.CON.KMLB.SC.Y.0111.000000T0000Z-100226T0900Z/ WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 1028 PM EST WED FEB 24 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
029 WHUS72 KMLB 250919 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 419 AM EST THU FEB 25 2010 AMZ570-572-251800- /O.CON.KMLB.GL.W.0003.000000T0000Z-100225T1800Z/ /O.CON.KMLB.SC.Y.0112.100225T1800Z-100226T0900Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- 419 AM EST THU FEB 25 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM EST FRIDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT WINDS BETWEEN 34 AND 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ550-552-555-251800- /O.CON.KMLB.SC.Y.0111.000000T0000Z-100225T2100Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- 419 AM EST THU FEB 25 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ575-251800- /O.CON.KMLB.SC.Y.0111.000000T0000Z-100226T0900Z/ WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 419 AM EST THU FEB 25 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SEDLOCK
833 WHUS72 KMLB 251800 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 100 PM EST THU FEB 25 2010 AMZ570-572-260230- /O.EXP.KMLB.GL.W.0003.000000T0000Z-100225T1800Z/ /O.CON.KMLB.SC.Y.0112.000000T0000Z-100226T0900Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- 100 PM EST THU FEB 25 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... ...GALE WARNING EXPIRED AT 1 PM EST THIS AFTERNOON... THE GALE WARNING EXPIRED AT 1 PM EST THIS AFTERNOON. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ550-552-555-252100- /O.CON.KMLB.SC.Y.0111.000000T0000Z-100225T2100Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- 100 PM EST THU FEB 25 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ575-260230- /O.CON.KMLB.SC.Y.0111.000000T0000Z-100226T0900Z/ WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 100 PM EST THU FEB 25 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this gale warning went out at Feb 24, 2:09 PM EST, 49 minutes earlier.
Area forecast discussion, Feb 24, 2:09 PM EST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
209 PM EST WED FEB 24 2010
.DISCUSSION...
...COLD WIND CHILLS OVERNIGHT TOWARD DAYBREAK THURSDAY...
...SEVERAL SYSTEMS TO AFFECT THE AREA NEXT 7 DAYS AND BRING A
VARIETY OF WEATHER--ISOLATED SEVERE STORMS/COLD/WINDY/WET/DRY...
CURRENT...RADARS DETECTING A BAND OF STORMS FROM DAYTONA BEACH TO
TAMPA BAY AND MOVING EAST NORTHEAST AT 20 TO 25 MPH. MORE STORMS
WERE MOVING QUICKLY ACROSS THE TREASURE COAST BETWEEN SEBASTIAN AND
JUPITER INLETS. STRONG STORMS WITH WIND GUSTS OVER 55 MPH AND HAIL
WERE BEING REPORTED OVER SOUTHERN AREAS.
TONIGHT-THU...DEEPENING LOW PRESSURE SYSTEM WILL MOVE QUICKLY
ACROSS CENTRAL FLORIDA THE NEXT 6 TO 12 HOURS WITH THE COLD FRONT
CLEARING OKEECHOBEE AND MARTIN COUNTIES AFTER MIDNIGHT. STRONG
HIGH PRESSURE BUILDING IN BEHIND THE FRONT WILL BRING WITH IT A
VERY DRY AIR MASS ALONG WITH VERY STRONG GUSTY NORTHWEST WINDS.
BREEZY TO WINDY CONDITIONS STARTING LATE OVERNIGHT AND THROUGH
THURSDAY BEFORE THE WINDS DIMINISH. HIGH TEMPERATURES THURSDAY
WILL BE MID 50S TO LOW 60S AS THE COOLER AIR MASS WORKS ITS WAY
DOWN THE CENTER OF THE STATE.
THU NIGHT-FRI NIGHT...STRONG LOW PRESSURE CENTER WILL CUT OFF NEAR
THE MID ATLANTIC AND NORTHEAST U.S. COAST. THIS WILL SLOW THE
ADVANCE OF HIGH PRESSURE RIDGE SO EXPECT SOME BOUNDARY LAYER FLOW
TO BE OCCURRING THU NIGHT-FRI MORNING. LATEST MOS GUIDANCE HAS
SOME FREEZING TEMPERATURES IN THE NORTH SO WILL GO WITH A FREEZE
WATCH ACROSS LAKE AND INTERIOR VOLUSIA. THINK THAT THIS WILL
PRIMARILY BE IN WIND PROTECTED LOCATIONS...BUT WITH THE VERY LOW
DEW POINTS...TEMPS IN THESE NORMAL COLD SPOTS COULD GO EVEN LOWER
THAN GUIDANCE INDICATES. ELSEWHERE...CLEAR AND MUCH COOLER THAN
NORMAL WITH LOWS IN THE LOWER/MID 30S.
DRY AND COOL CONDITIONS LINGER INTO FRI WITH ONLY A SLIGHT
IMPROVEMENT IN AFTERNOON MAXES REACHING THE LOW TO MID 60S. THOUGH
WINDS WILL BE NOTICEABLY LOWER.
FRI NIGHT DOES NOT LOOK AS COLD SINCE THERE SHOULD BE SOME
MID/HIGH CLOUDS REACHING THE AREA AHEAD OF NEXT WEATHER SYSTEM.
SOME COLDER POCKETS MAY HAVE MID 30S BUT OTHERWISE EXPECT UPPER
30S TO LOWER 40S.
SAT-TUE (MODIFIED PREVIOUS DISCUSSION)...THE NEXT WEATHER SYSTEM
IS FORECAST TO MOVE RAPIDLY ACROSS THE GULF AND SOUTH FLORIDA
SATURDAY AND PRODUCE A QUICK SHOT OF RAIN. HAVE RAISED POPS TO 30%
NORTH AND 40% CENTRAL/SOUTH. AMOUNTS LOOK PRETTY LOW NORTH OF
ORLANDO...0.1" OR LESS...BUT SHOULD SEE 0.25-0.50" AMOUNTS ACROSS
THE SOUTH...AND LOCALLY HIGHER ALG AND JUST TO THE NORTH OF WHERE
THE SFC LOW TRACKS. THE ATMOSPHERE WILL HAVE LITTLE TIME TO
RECOVER SO DEEP CONVECTION (THUNDER) IS NOT EXPECTED AT THIS TIME.
COOL DRY CONDITIONS RETURN SUNDAY AND MONDAY. A MORE SIGNIFICANT
STORM SYSTEM IS PROGGED BY BOTH GFS AND ECMWF TO AFFECT THE AREA
MONDAY NIGHT OR TUESDAY. THIS SYSTEM LOOKS TO HAVE QUITE A BIT OF
UPPER SUPPORT AND STRONG WIND FIELDS. HAVE RAISED POPS TO 40% TUE
AND ADDED THUNDER TO THE SOUTH HALF. THIS SYSTEM MAY HAVE THE
POTENTIAL TO PRODUCE STRONG TO SEVERE STORMS ACROSS PORTIONS OF
CENTRAL FL IF SUFFICIENT INSTABILITY CAN RETURN.
&&
.AVIATION...OCNL IFR/LIFR CONDITIONS VC OF STORMS AND SHOWERS
THROUGH 00Z. MVFR CEILINGS WITH STRONG LOW LEVEL WINDS 03Z TO 08Z.
VFR AFTER 08Z.
&&
.MARINE...SMALL CRAFT ADVISORY FOR ALL MARINE ZONES THROUGH 10 PM.
GALE WARNING FROM 10 PM TO 1 PM AS STRONG NORTHWEST WINDS MOVE
THROUGH BEHIND THE COLD FRONT. SMALL CRAFT ADVISORY FOR ALL AREAS
AFTER 18Z THURSDAY.
THU NIGHT-FRI...WINDS/SEAS SHOULD START DIMINISHING AS HIGH
PRESSURE RIDGE NOSES IN FROM THE WEST...BUT WITH THE NEARLY
STATIONARY LOW PRESSURE CENTER OVER THE NORTHEAST U.S. THE
CONDITIONS OVER THE OPEN ATLANTIC MAY REMAIN QUITE POOR.
WEEKEND...THE LATEST GFS INDICATES A WEAKER SURFACE LOW MOVING
ACROSS THE AREA AND THEREFORE THE PRE AND POST FRONTAL WINDS ARE
NOT FORECAST TO BE AS STRONG. HAVE NOT MADE CHANGES TO THE
FORECAST YET AS WE NEED TO SEE IF THIS TREND IS MAINTAINED.
&&
.FIRE WEATHER...RED FLAG WARNING THURSDAY DUE TO LONG PERIODS OF
RELATIVE HUMIDITY VALUES BELOW 35 PERCENT AND STRONG 20 FOOT WIND.
FRI...A LONG DURATION OF LOW RH IS EXPECTED AGAIN BUT WINDS WILL
BE LESS.
WEEKEND...NOT EXPECTING ANY LOW RH SAT AS THERE WILL BE SOME
MOISTENING ASSOCIATED WITH THE NEXT WEATHER SYSTEM. WITH A WEAKER
LOW PRESSURE SYSTEM PROGGED TO MOVE BY SAT NIGHT...THE COLD
ADVECTION ON SUNDAY MAY BE LESS THAN EARLIER FORECAST AND LATEST
GUIDANCE INDICATES LOW RH POSSIBILITIES AGAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 37 57 31 63 / 20 0 0 0
MCO 41 58 34 63 / 20 0 0 0
MLB 43 59 34 62 / 30 0 0 0
VRB 43 60 34 65 / 30 0 0 0
LEE 36 56 34 62 / 20 0 0 0
SFB 40 57 34 64 / 20 0 0 0
ORL 40 57 36 63 / 20 0 0 0
FPR 43 60 36 64 / 30 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM TO 6 PM EST THURSDAY FOR COASTAL
VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-
NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-
SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
SEVERE THUNDERSTORM WATCH UNTIL 8 PM EST THIS EVENING FOR INDIAN
RIVER-MARTIN-OKEECHOBEE-ST. LUCIE.
WIND CHILL ADVISORY FROM 2 AM TO 9 AM EST THURSDAY FOR COASTAL
VOLUSIA-INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN LAKE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE.
FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING FOR
INLAND VOLUSIA-NORTHERN LAKE-SOUTHERN LAKE.
AM...SEVERE THUNDERSTORM WATCH UNTIL 8 PM EST THIS EVENING FOR
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
NM.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 4 PM EST THURSDAY
FOR COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
COUNTY LINE OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET
TO JUPITER INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA
BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 4 AM EST FRIDAY
FOR WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60
NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 7 PM TO 10 PM EST THIS EVENING FOR
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20
TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE
TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 1 PM THURSDAY TO 4 AM EST FRIDAY FOR
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20
TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE
TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
GALE WARNING FROM 10 PM THIS EVENING TO 1 PM EST THURSDAY FOR
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20
TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE
TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
FORECAST...WIMMER/LASCODY
RADAR...VOLKMER/BRAGAWHazardous weather outlook, Feb 24, 5:48 AM EST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 548 AM EST WED FEB 24 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-242200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 548 AM EST WED FEB 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... PREFRONTAL MOISTURE AND LIFT WILL INCREASE RAIN CHANCES IN EAST CENTRAL FLORIDA THIS AFTERNOON AND EARLY EVENING. ATMOSPHERIC INSTABILITY WILL BE MODEST AND THERE WILL BE A SLIGHT CHANCE FOR LIGHTNING STORMS...MAINLY SOUTH AND EAST OF LAKE COUNTY. GREATER CHANCES EXIST ALONG THE COAST...ESPECIALLY SOUTHWARD FROM THE CAPE. THE MAIN THREATS FROM STORMS WILL BE STRONG WIND GUSTS... DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES AND SMALL COIN SIZE HAIL. ...FLOOD IMPACT... A FEW STORMS THIS AFTERNOON AND EARLY EVENING MAY CONTAIN HEAVY DOWNPOURS WITH THE GREATEST POTENTIAL FOR HEAVIER SHOWERS AND STORMS ALONG THE COAST...ESPECIALLY TREASURE COAST. SOME LOCATIONS MAY EXPERIENCE MINOR FLOODING OF LOW LYING OR POORLY DRAINED AREAS WITH RAINFALL AMOUNTS IN EXCESS OF ONE INCH OVER A SHORT PERIOD OF TIME. ...EXCESSIVE COLD IMPACT... A STRONG COLD FRONT WILL MOVE QUICKLY THROUGH EAST CENTRAL FLORIDA EARLY THIS EVENING. AS SKIES CLEAR AFTER MIDNIGHT...OVERNIGHT LOWS ACROSS NORTH LAKE AND INTERIOR VOLUSIA COUNTIES WILL FALL TO THE MIDDLE 30S BY DAYBREAK THURSDAY. GUSTY NORTHWEST WINDS OF 15 TO 20 MPH WILL ACCOMPANY THE FRONT AND LOWER WIND CHILLS AFTER MIDNIGHT AND TOWARD DAYBREAK TO THE UPPER 20S TO LOWER 30S ACROSS PORTIONS OF LAKE AND VOLUSIA COUNTIES. WIND CHILL READINGS IN THE MIDDLE 30S WILL BE FELT AS FAR SOUTH AS OSCEOLA AND SOUTH BREVARD COUNTIES BY DAYBREAK THURSDAY. A WIND CHILL ADVISORY IS IN EFFECT FOR LATE OVERNIGHT INTO EARLY THURSDAY MORNING. ...MARINE THUNDERSTORM GUST IMPACT... STORMS OVER MARINE AREAS THIS AFTERNOON AND EARLY EVENING MAY PRODUCE WIND GUSTS IN EXCESS OF 34 KNOTS WITH ISOLATED CLOUD TO WATER LIGHTNING STRIKES. INLAND LAKES ARE NOT IMMUNE FROM THE EFFECTS OF STRONG STORMS AND HAZARDOUS BOATING CONDITIONS CAN QUICKLY DEVELOP OVER LAKES WITH GUSTY WINDS AND OCCASIONAL LIGHTNING. BE PREPARED TO SEEK SAFE HARBOR WELL BEFORE A STORM APPROACHES YOUR AREA. ...WIND AND SEA IMPACT... WEST TO NORTHWEST WINDS BEHIND A STRONG COLD FRONT WILL OVERSPREAD THE COASTAL WATERS OF EAST CENTRAL FLORIDA EARLY THIS EVENING. WIND SPEEDS NEAR SHORE WILL BECOME SUSTAINED AROUND 20 KNOTS AND 25 TO 30 KNOTS OFFSHORE WITH OCCASIONAL GUSTS TO GALE FORCE LATE THIS EVENING THROUGH THE OVERNIGHT. SEAS WILL GRADUALLY BUILD AWAY FROM THE COAST NEAR SHORE 4 TO 6 FEET...AND 6 TO 8 FEET OFFSHORE BY DAYBREAK THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. POOR BOATING CONDITIONS WILL CONTINUE INTO THURSDAY AS A POSSIBLE GALE CENTER LIFTS AWAY FROM THE AREA. A BRIEF WINDOW OF IMPROVED BOATING CONDITIONS IS EXPECTED FRIDAY. BUT INCREASED WINDS ARE EXPECTED TO DEVELOP SATURDAY AND CONTINUE THROUGH SUNDAY. DECREASING WINDS WITH A VERY DRY AIR MASS IN PLACE WILL SET UP A POTENTIAL FREEZE ACROSS LAKE AND VOLUSIA COUNTIES THURSDAY NIGHT. NEAR FREEZING TEMPERATURES ARE ALSO POSSIBLE SOUTH OF ORLANDO AND INLAND FROM THE COAST. THERE WILL BE HEIGHTENED FIRE SENSITIVITY BOTH THURSDAY AND FRIDAY FOR LONG DURATION OF LOW RELATIVE HUMIDITY. NORTHWEST WINDS WILL ALSO BE GUSTY ON THURSDAY. A MORE SIGNIFICANT STORM SYSTEM MAY TRACK ACROSS THE FLORIDA PENINSULA AND BRING A ROUND OF THUNDERSTORMS...SOME POSSIBLY STRONG...TO THE AREA MONDAY NIGHT OR TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER THIS AFTERNOON AND EARLY EVENING AND SELF ACTIVATE IF NEEDED. SEDLOCK/KELLY
In the hours before
Local storm report, Feb 24, 1:37 PM EST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
137 PM EST WED FEB 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND DMG 5 WSW PALM CITY 27.15N 80.35W
02/24/2010 MARTIN FL EMERGENCY MNGR
UTILITY SHED HEAVILY DAMAGED AT 4704 SW 72ND DRIVE PALM
CITY.
&&
JRCLocal storm report, Feb 24, 1:41 PM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
141 PM EST WED FEB 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HAIL PALM CITY 27.17N 80.27W
02/24/2010 E1.50 INCH MARTIN FL EMERGENCY MNGR
*** 2 INJ *** TWO GOLFERS INJURED BY HAIL AND BLEEDING
FROM HEAD HAIL SIZE ESTIMATED.
&&
JRCLocal storm report, Feb 24, 1:44 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
144 PM EST WED FEB 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 PM HAIL 2 ENE JENSEN BEACH 27.26N 80.20W
02/24/2010 M0.88 INCH MARTIN FL EMERGENCY MNGR
LIFEGUARD REPORTED NICKEL SIZE HAIL AT JENSEN PUBLIC
BEACH.
&&
JRCSpecial weather statement, Feb 24, 1:54 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 154 PM EST WED FEB 24 2010 FLZ054-058-059-241915- INDIAN RIVER-OKEECHOBEE-ST. LUCIE- 154 PM EST WED FEB 24 2010 ...STRONG THUNDERSTORMS ACROSS OKEECHOBEE COUNTY MOVING NORTHEAST... AT 153 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG STORM 8 MILES NORTHWEST OF OKEECHOBEE. THE STORM WAS MOVING NORTHEAST AT 35 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... COUNTRY HILLS ESTATES. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE. 15
Local storm report, Feb 24, 2:54 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
254 PM EST WED FEB 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND GST 5 S PORT SAINT LUCIE 27.21N 80.35W
02/24/2010 M60 MPH ST. LUCIE FL MESONET
52 KNOTS
&&
MRTSpecial weather statement, Feb 24, 2:58 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 258 PM EST WED FEB 24 2010 FLZ054-242015- INDIAN RIVER- 258 PM EST WED FEB 24 2010 ...STRONG THUNDERSTORMS AFFECTING EAST CENTRAL INDIAN RIVER COUNTY... AT 258 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG STORM OVER WINTER BEACH...MOVING NORTHEAST AT 45 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... WABASSO BEACH...AND INDIAN RIVER SHORES. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL WILL ALSO BE POSSIBLE. 15
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 4:14 AM EST | Gale Watch | MLB | 11 hr | |
| Feb 24, 4:14 AM EST | Small Craft Advisory | MLB | 48 hr | |
| Feb 24, 4:16 AM EST | Wind Chill Advisory | MLB | Lake, Orange, Osceola, Seminole, Volusia | 29 hr |
| Feb 24, 5:13 AM EST | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 23 hr |
| Feb 24, 5:13 AM EST | Red Flag Warning | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 37 hr |
| Feb 24, 11:04 AM EST | Special Marine Warning | MLB | 86 min | |
| Feb 24, 12:05 PM EST | Severe Thunderstorm Warning | MLB | Martin | 55 min |
| Feb 24, 12:27 PM EST | Special Marine Warning | MLB | 2 hr | |
| Feb 24, 12:39 PM EST | Severe Thunderstorm Warning | MLB | Martin, Saint Lucie | 21 min |
| Feb 24, 2:54 PM EST | Freeze Watch | MLB | Lake, Volusia | 13 hr |
| Feb 24, 3:00 PM EST | Special Marine Warning | MLB | 60 min | |
| Feb 24, 3:08 PM EST | Severe Thunderstorm Warning | MLB | Martin | 37 min |
| Feb 24, 3:50 PM EST | Special Marine Warning | MLB | 55 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.